MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012536-40
Medical Device Problem Codes Premature Activation (1484); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the right external iliac artery with moderate calcification, mild tortuosity and 80% stenosis.The lesion was pre-dilated with a non-abbott 8x40 mm balloon.The 8x40 mm absolute pro self expanding stent system (sess) was advanced to the lesion but the stent was getting stuck just outside the sheath.The device started to deploy the stent when it was being removed from the anatomy.The guide wire and sess were removed together as they were stuck together.A non-abbott device was used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported premature activation and the reported difficult to remove were able to be confirmed.The reported difficult to advance was unable to be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the interaction with the moderately calcified, mildly tortuous and 80% stenosed anatomy and/or inadvertent mishandling resulted in the noted stent sheath kink resulting in the reported difficult to advance and the reported difficult to remove.As the device was being removed it is likely that interaction with the sheath/guiding catheter resulted in causing the distal sheath to slightly retract from the base of the tip and inadvertently prematurely deploy the stent.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.B5: procedure description was updated.
 
Event or Problem Description
Subsequent to the initially filed report it was reported that the device became stuck during advancement just outside the sheath.No additional information was provided.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23649357
Report Number2024168-2025-11762
Device Sequence Number18655627
Product Code NIO
UDI-Device Identifier08717648176142
UDI-Public(01)08717648176142(17)280731(10)5080461
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012536-40
Device Catalogue Number1012536-40
Device Lot Number5080461
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date01/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
035 J GUIDE WIRE.; 6FR 45 CM DESTINATION SHEATH.
Patient Age70 YR
Patient SexMale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite